Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 48, NWS Melbourne, FL

June 12, 2019Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2019, 5:31 PM EDT for Martin County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2019, 5:31 PM EDT (21:31 UTC)
Expired
Jun 12, 2019, 6:15 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Martin County, FL

The radar

The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WUUS52 KMLB 122131
SVRMLB
FLC085-122215-
/O.NEW.KMLB.SV.W.0048.190612T2131Z-190612T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
531 PM EDT Wed Jun 12 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Martin County in east central Florida...

* Until 615 PM EDT.

* At 531 PM EDT, a severe thunderstorm was located near Hobe Sound,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tequesta, Jupiter Island, Hobe Sound, Port Salerno and Hobe Sound
  Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2697 8008 2696 8026 2696 8033 2697 8033
      2707 8030 2720 8014 2715 8011 2703 8008
TIME...MOT...LOC 2131Z 239DEG 24KT 2703 8018 

HAIL...1.00IN
WIND...60MPH
 
$$

Weitlich
1 follow-up statement
084 
WWUS52 KMLB 122213
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
613 PM EDT Wed Jun 12 2019

FLC085-122223-
/O.EXP.KMLB.SV.W.0048.000000T0000Z-190612T2215Z/
Martin FL-
613 PM EDT Wed Jun 12 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY
WILL EXPIRE AT 615 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 2697 8008 2696 8026 2696 8033 2697 8033
      2707 8030 2720 8014 2715 8011 2703 8008
TIME...MOT...LOC 2213Z 239DEG 24KT 2717 7991 

$$

Weitlich

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:41 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 12, 3:41 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
341 PM EDT Wed Jun 12 2019

.DISCUSSION...

Current-Tonight...Strong to isolated severe storms mainly across
coastal Brevard county will continue to push off the coast
through late this afternoon. Additional storms will remain
possible primarily from Orlando to Titusville southward through
early this evening. A few of them could still be strong with winds
of 40 to 50 mph, torrential downpours, and frequent lightning
strikes. Rain and storm chances will then diminish through the
evening hours, but will keep slight chance of storms mentioned
through 10pm and a slight chance of showers through around
midnight as some mesoscale models are showing some redevelopment.
Overnight lows will be in the low to mid 70s.

Thursday...The low-level ridge axis will remain across south
Florida while low pressure trough axis through the mid levels
extends from the Great Lake region into the northern Gulf of
Mexico. This will keep the deep layer of southwesterly flow in
place once again as well as deep moisture (1.8" to 2.0" of
precipitable water). As a result, high coverage of showers and
storm are expected again. Guidance is hinting at some showers and
storms north/west of the I-4 corridor as early as the late
morning hours, but primarily early to mid afternoon across this
area and also southward into Osceola and Okeechobee counties as
the west coast breeze convection moves across the peninsula.
Propagation and steering flow will bring the convective activity
toward the coast by mid to late afternoon (possibly the Volusia
coast and northern Brevard by early afternoon) with showers and
storms pushing offshore by early evening. Storms will be moving
fairly quick for mid June with motion expected to be to the NE/ENE
at around 25 mph. Gusty winds of 40-50 mph will be possible in
stronger storms and also frequent lightning and torrential
downpours. High temperatures will be in the upper 80s to low 90s.

Fri-Fri Night (previous)...Frontal boundary over north-central FL
will slide southward into the central peninsula early in the day
as broad high pressure continues to expand southeastward across
the east/southeast CONUS. As the center of the high pressure moves
towards the mid Atlc coast surface winds will veer around to
onshore by afternoon areawide. Precip chances will favor southward
where moisture remains deepest. Mainly zonal flow aloft will
continue but it will become lighter. Highs in the U80s/L90s with
lows generally L-M70s.

Sat-Tue (previous discussion)...Ridging over the western Atlc
with axis just north of central Fl during this period. The
previous surface boundary becomes diffuse and washes out.
Generally S/SE surface flow over the area. This will allow for
ample moisture to flow back into the area. There should be diurnal
convective (SCT- NMRS/40-60pct) activity each day with sea breeze
collisions late in the day over the interior. Steering flow
fairly light so there could be some locally heavy rainfall along
with frequent lightning in a few storms each day.Daily high
temperatures will be in the U80s near the coast and near 90 to
L90s into the interior. Overnight lows consistent and in the
L-M70s.

&&

.AVIATION...
Line of storms will continue to push offshore of Brevard County and
the Treasure Coast into late afternoon, producing tempo IFR/MVFR
conditions with strong to localized damaging wind gusts possible
from KMLB southward. Additional shower and thunderstorm development,
producing additional reductions to cig/vis will persist across the
interior with this activity heading east-northeast through early
evening. Convection should then diminish by midnight with VFR
conditions expected overnight.

&&

.MARINE...

Tonight-Thursday...South of southwesterly winds 10-12 kts will
continue with seas of 2-3 ft. Another round of offshore-moving
storms is expected Thursday afternoon, some of them could be
strong once again.

Fri-Mon (previous)...High pressure will force decaying surface
front into the central peninsula on Fri as it (high pressure)
moves toward the mid Atlc coast late, then pushing off of the
coast into the western Atlc this weekend. Between Fri morning and
Fri afternoon onshore flow will exist areawide as a result. Winds
continue to veer Fri overnight to SERLY and will fluctuate between
S/SE thru the weekend. Wind speeds generally AOB 15 kts. Seas
continue AOB 3 ft through the extended. Highest storm chances will
be located south of the Cape on Fri as some drier air filters
southward across the north. SCT-NMRS shower and storm chances
return Sat-Mon as moisture deepens again across the entire area.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  88  73  87 /  30  50  10  20
MCO  74  90  73  91 /  20  60  10  40
MLB  75  92  72  89 /  20  60  20  40
VRB  72  91  71  89 /  20  60  40  50
LEE  74  87  74  91 /  20  50  10  30
SFB  75  90  73  91 /  20  60  10  30
ORL  75  90  74  91 /  20  60  10  30
FPR  71  92  71  89 /  30  60  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Combs/Glitto/Weitlich
Hazardous weather outlook, Jun 12, 10:41 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1041 AM EDT Wed Jun 12 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1041 AM EDT Wed Jun 12 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are expected
this afternoon and evening across east central Florida, some of
them strong with an isolated severe storm possible. The Storm
Prediction Center has placed areas from Kissimmee to Titusville
northward in a marginal risk of severe weather. By noon through
the early afternoon, expect an increase in coverage and intensity
of storms as they approach the I-4 corridor and also across
interior locations south of I-4 with showers and storms reaching
the coast by mid to late afternoon.

Frequent and deadly cloud to ground lightning strikes will be the
main hazard with all thunderstorms that develop. Additionally,
wind gusts to 40-50 mph will be possible with strong storms and up
to 60 mph in a severe storm. If you hear thunder in the distance
or see lighting, seek shelter in a sturdy building. Remember:
When Thunder Roars, Go Indoors!

.FLOOD IMPACT...
Some storms may produce torrential downpours, with amounts ranging
from 1 to 2 inches over a 1 to 2 hour period at some locations.
The locally heavy rainfall of the past several days has increased
the threat for temporary flooding of urban, low lying, and poorly
drained areas, especially across Lake, Volusia, Seminole, Orange,
and northern Brevard Counties. Don't drive where water covers the
road. the depth may be too great to allow your vehicle to pass
safely.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous storms will move over the nearshore Atlantic
waters, including the Intracoastal and also over inland lakes.
Some strong storms could produce wind gusts in excess of 35 knots
this afternoon and evening. Mariners should keep an eye on the
sky and watch for approaching storms from the southwest later
today.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered to numerous showers and lightning storms are expected
across east central through this weekend. The heaviest rain and
strongest storms will briefly shift to the western side of the
peninsula Saturday, but should begin to shift back eastward once
again early next week. The main concerns will continue to be
deadly cloud to ground lightning strikes, and an increasing threat
of poor drainage flooding. Locally gusty winds will also be
possible.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed. Please report any rainfall amounts of 2 to 3 inches or
more, or flooding of roads or property to the National Weather
Service in Melbourne.

Combs/Rodriguez

In the hours before

Local storm report, Jun 12, 3:11 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
311 PM EDT WED JUN 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     6 ENE SHARPES           28.46N 80.67W
06/12/2019  M59.00 MPH       Brevard            FL   OTHER FEDERAL

            GUST TO 51 KNOTS FROM THE WEST AT USAF TOWER 803.

0305 PM     TSTM WND GST     8 NNW PORT CANAVERAL    28.52N 80.64W
06/12/2019  M46.00 MPH       Brevard            FL   OTHER FEDERAL

            GUST TO 40 KNOTS FROM SW AT USAF TOWER 506.

&&

PG
Local storm report, Jun 12, 3:29 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
329 PM EDT WED JUN 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     3 S PLAYALINDA BEACH    28.61N 80.62W
06/12/2019  M49.00 MPH       Brevard            FL   OTHER FEDERAL

            GUST TO 43 KNOTS FROM THE W AT USAF TOWER 211.

0315 PM     TSTM WND GST     4 S PLAYALINDA BEACH    28.60N 80.64W
06/12/2019  M49.00 MPH       Brevard            FL   OTHER FEDERAL

            GUST TO 43 KNOTS FROM SW AT USAF WIND TOWER 311.

0322 PM     TSTM WND GST     MELBOURNE AIRPORT       28.10N 80.64W
06/12/2019  M45.00 MPH       BREVARD            FL   ASOS

            GUST TO 39 KNOTS FROM THE SW.

&&

PG
Local storm report, Jun 12, 3:39 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
339 PM EDT WED JUN 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     4 ESE PORT SAINT JOHN   28.46N 80.72W
06/12/2019  M62 MPH          Brevard            FL   MESONET

            CWOP MEASURED A WIND GUST OF 62 MPH OR 54 KNOTS FROM THE
            SSW.

&&

KN
Special weather statement, Jun 12, 3:50 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
350 PM EDT Wed Jun 12 2019

FLZ053-058-122045-
Okeechobee FL-Osceola FL-
350 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 445 PM EDT...

At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prarie Preserve, or 7 miles north of Basinger, moving
northeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Kissimmee Prarie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 2750 8114 2777 8099 2769 8087 2764 8087
      2764 8080 2762 8078 2761 8078 2740 8098
TIME...MOT...LOC 1949Z 215DEG 24KT 2751 8102

Glitto
Local storm report, Jun 12, 3:51 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
351 PM EDT WED JUN 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     PATRICK AIR FORCE BASE  28.24N 80.61W
06/12/2019  M47 MPH          BREVARD            FL   AWOS

            GUST TO 41 KNOTS FROM THE SW.

&&

PG
Local storm report, Jun 12, 4:55 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
455 PM EDT WED JUN 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     MARINE TSTM WIND 27 ENE PORT CANAVERAL   28.52N 80.17W
06/12/2019  M50.00 MPH       AMZ572             FL   BUOY

            BUOY 41009 REPORTED A GUST TO 43 KNOTS FROM THE WSW.

&&

DKW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:59 PM EDTSpecial Weather StatementMLBOrange46 min
Jun 12, 1:06 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola54 min
Jun 12, 1:09 PM EDTSpecial Weather StatementMLBVolusia51 min
Jun 12, 1:11 PM EDTSpecial Marine WarningMLB64 min
Jun 12, 1:33 PM EDTSpecial Weather StatementMLBVolusia42 min
Jun 12, 1:47 PM EDTSpecial Weather StatementMLBOrange, Seminole43 min
Jun 12, 2:02 PM EDTSpecial Marine WarningMLB118 min
Jun 12, 2:11 PM EDTSpecial Weather StatementMLBBrevard, Osceola, Seminole64 min
Jun 12, 2:43 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola62 min
Jun 12, 3:07 PM EDTSpecial Weather StatementMLBOkeechobee53 min
Jun 12, 3:50 PM EDTSpecial Weather StatementMLBOkeechobee55 min
Jun 12, 4:02 PM EDTSpecial Marine WarningMLB88 min
Jun 12, 5:31 PM EDTSpecial Marine WarningMLB59 min
Jun 12, 7:02 PM EDTSpecial Marine WarningMLB58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.